Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 5, 2015, 9:02 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 6, 2015, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2015, 9:02 AM MST (16:02 UTC)
- In effect from
- Apr 6, 2015, 11:00 AM MST
- Expired
- Apr 6, 2015, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS75 KFGZ 051602 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 902 AM MST SUN APR 5 2015 AZZ006-007-009>017-039-040-060015- /O.NEW.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 902 AM MST SUN APR 5 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY. * TIMING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP DURING THE MORNING HOURS MONDAY AND CONTINUE INTO THE EARLY EVENING. A FEW LOCATIONS JUST DOWNWIND OF HIGHER TERRAIN FEATURES MAY SEE ADVISORY LEVEL WINDS OVERNIGHT TONIGHT...BUT MOST LOCATIONS WON'T SEE THE GUSTIEST WINDS UNTIL THE DAYLIGHT HOURS TOMORROW. * WINDS...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE ANTICIPATED ACROSS THE ADVISORY AREA. * IMPACTS...LOCALIZED BLOWING DUST MAY ALONG I-40 EAST OF FLAGSTAFF AND OTHER ROADWAYS TOWARD THE FOUR CORNERS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
799 WWUS75 KFGZ 060404 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 904 PM MST SUN APR 5 2015 AZZ006-007-009>017-039-040-061215- /O.CON.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 904 PM MST SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT ON MONDAY FROM 11 AM TO 6 PM MST... * TIMING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP DURING THE MORNING HOURS MONDAY AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE ANTICIPATED ACROSS THE ADVISORY AREA. * IMPACTS...LOCALIZED BLOWING DUST MAY ALONG I-40 EAST OF FLAGSTAFF AND OTHER ROADWAYS TOWARD THE FOUR CORNERS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
220 WWUS75 KFGZ 060942 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 242 AM MST MON APR 6 2015 AZZ004-005-061830- /O.EXA.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE 242 AM MST MON APR 6 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...SOUTHWESTERLY WINDS WILL STRENGTHEN LATE THIS MORNING AND CONTINUE THROUGH SUNSET. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN THE HOUSE ROCK VALLEY AND MARBLE CANYON AREAS CAUSING REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006-007-009>017-039-040-061830- /O.CON.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 242 AM MST MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...SOUTHWESTERLY WINDS WILL STRENGTHEN LATE THIS MORNING AND CONTINUE THROUGH SUNSET. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND APACHE COUNTIES ALONG AND NORTH OF INTERSTATE 40 AND CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
909 WWUS75 KFGZ 062206 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 306 PM MST MON APR 6 2015 AZZ004>007-009>017-039-040-071100- /O.NEW.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/ /O.CON.KFGZ.WI.Y.0004.000000T0000Z-150407T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 306 PM MST MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. * TIMING...THROUGH 6 PM MST THIS EVENING...AND AGAIN TUESDAY AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 25 MPH...WITH GUSTS TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40...CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ TM/AT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:45 AM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 3:45 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST SUN APR 5 2015 .SYNOPSIS...EXPECT DRY WEATHER TO CONTINUE ACROSS NORTHERN ARIZONA THROUGH TUESDAY. SOUTHWEST WIND SPEEDS WILL INCREASE EACH AFTERNOON THROUGH WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH ARIZONA ON WEDNESDAY...WITH A CHANCE OF SHOWERS NEAR THE UTAH BORDER. && .DISCUSSION..EXPECT INCREASING SOUTHWEST WINDS THROUGH WEDNESDAY AS A LARGE LOW PRESSURE SYSTEM DEVELOPS OFF THE WEST COAST. WIND GUSTS SHOULD BE IN THE 30-40 MPH RANGE THIS AFTERNOON ACROSS COCONINO COUNTY. THESE WINDS TO EXPAND INTO THE NORTHERN HALF OF ARIZONA MONDAY AFTERNOON. FASTER WIND CONDITIONS ARE PROBABLE TUESDAY AND WEDNESDAY BEFORE A COLD FRONT MOVES THROUGH LATE WEDNESDAY. THERE IS A CHANCE OF SHOWERS WITH THIS FRONT ON WEDNESDAY PRIMARY NEAR THE UTAH BORDER. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AND MAY BE NEEDED FOR TUESDAY. WILL LET THE DAY SHIFT DECIDE ON A WIND ADVISORY FOR MONDAY AFTERNOON. && .AVIATION... FOR THE 12Z PACKAGE...VFR CONDITIONS TO CONTINUE FOR THE NEXT 24 HOURS WITH MOSTLY CLEAR SKIES. SOUTHWEST WIND 15-20KT WITH GUSTS 25-35KT FROM 18Z-02Z...THEN SLOWLY DECREASING. HIGHEST WIND GUSTS NW OF KFLG. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER... A DRY WEST TO SOUTHWEST FLOW WILL CONTINUE OVER ARIZONA INTO MONDAY. EXPECT ABOVE NORMAL DAYTIME TEMPERATURES WITH LOW AFTERNOON RELATIVE HUMIDITY. SOUTHWEST WINDS WILL INCREASE TODAY WITH AREAS OF MARGINAL CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON. STRONGER WINDS ARE LIKELY ON MONDAY AND A FIRE WEATHER WATCH CONTINUES FOR AREAS ROUGHLY EAST OF A PAYSON-PAGE LINE. TUESDAY THROUGH THURSDAY...THE DRY AND WINDY PATTERN WILL CONTINUE INTO MID WEEK. AREAS OF CRITICAL FIRE WEATHER ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY...THOUGH SLIGHTLY COOLER TEMPERATURES AND HIGHER HUMIDITY MAY LIMIT COVERAGE BY WEDNESDAY. A SLIGHT CHANCE OF LIGHT SHOWERS DEVELOPS WEDNESDAY OVER NORTHERN ARIZONA AS AN AREA OF LOW PRESSURE MOVES THROUGH UTAH. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR AZZ109>114-116-117-139-140. && PUBLIC.........DL AVIATION.......JJ FIRE WEATHER...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 5, 3:58 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 358 AM MST SUN APR 5 2015 AZZ004>018-037>040-060645- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 358 AM MST SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SOUTHWEST WINDS GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON ACROSS COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT GUSTY AFTERNOON WINDS IN NORTHERN ARIZONA FROM MONDAY THROUGH WEDNESDAY. LOOK FOR SOUTHWESTERLY GUSTS IN THE 30 TO 45 MPH RANGE. FASTEST WINDS SHOULD BE ALONG AND NORTH OF THE MOGOLLON RIM. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE NORTHEAST QUARTER OF THE STATE. SEE PHXRFWFGZ FOR DETAILS. ADDITIONAL FIRE WEATHER WATCHES ARE POSSIBLE TUESDAY AND WEDNESDAY. WIND ADVISORIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM ARE POSSIBLE EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:42 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
| Apr 5, 2:42 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.